Alert archive / Louisiana / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 150, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2024, 1:41 AM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2024, 1:41 AM CDT (06:41 UTC)
- Expired
- May 25, 2024, 2:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3269 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 14.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:55 AM CDT, 46 minutes earlier.
Area forecast discussion, May 25, 12:55 AM CDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1255 AM CDT Sat May 25 2024 ...New AVIATION... .MESOSCALE UPDATE... Issued at 757 PM CDT Fri May 24 2024 Rest of the evening into tonight... An active period is expected the next few hours & into the overnight. Ongoing convection to the north is diving southward into the very unstable environment, with nearly 2500-3000 J/kg ML/MUCAPE & 50-70kts effective bulk shear / 45-70kts 0-6km & 0-8km shear, respectively. Ongoing severe weather approaching the area is moving into mostly untapped air & severe storms remain possible in the near term over the next few hours & through the overnight hours. There remains some low tornado potential, but low-level shear begins to drop off south of Hwy 82 corridor, with only around 20-25kts in the 0-3km layer & less than 10kts below that. Collaborated an earlier severe thunderstorm watch to account for this activity & the watch in effect through 11PM. There will be continued severe threat into the overnight hours, potentially after midnight-3AM. Sfc analysis this evening indicate front across the Plains, with continued ascent from shortwave to the that will propagate into the region through the evening hours. There continues to be run- to-run variability on the convective evolution of the storms to the west in the ArkLaTex, but these should move in overnight & could have multi mode potential, even a developing MCS. Overall thinking in terms of the HWO graphic remains the same. Earlier updates to the add the watch are out. /DC/ && .DISCUSSION... Issued at 338 PM CDT Fri May 24 2024 This Evening through Tomorrow: Warm and humid conditions across the area today have afternoon SBCAPE values around 3000-4000 J/kg, but forcing is minimal for new storms to develop within our area through the rest of this evening. An earlier disturbance across northern Mississippi shifting east helped to trigger a few storms just north and just east of our CWA, but the better chances for any storms will have to wait until later this evening and overnight as convection developing along a front in the Plains potentially moves southeastward. Several of the high-res guidance members continue to show this potential, but overall confidence in how the scenario plays out is low. We will maintain the current Slight Risk for severe storms generally in the US Highway 82 corridor during the evening and overnight hours, though some strong to severe storms cannot be ruled out reaching the Interstate 20 corridor late in the night. A Marginal Risk covers those areas. With potential for any kind of MCS to swing through late in the night and early morning Saturday, a Marginal Risk continues into the daytime for northeast Mississippi. If rain doesn't spread too far south tonight, Saturday's highs should climb into the lower 90s. /NF/ Sunday through Friday: Mid-level troughing will continue through early Sunday as multiple rounds of short wave energy will swing through the North/Northcentral MS. While Saturday night and throughout the day Sunday are expected to be dry and clear with temperatures expected to warm into the low 90s, a cold front will approach the area from the northwest. As the main low moves into the Great Lakes region the front will be forced down to our area as the warm sector is enhanced. As our CWA will be in the warm sector as any storms that form along and ahead of the approaching front in the northern portions of the CWA will have favorable conditions to turn severe. The primary risks will be damaging wind gusts, and hail up to golf ball size thus a marginal risk has been issued areas along the Hwy-82 corridor and a slight risk has been added for the Bolivar County. This severe potential will be confined to overnight into the early morning hours. Come Monday morning potential for severe and rain chances will have ended. However, Monday afternoon rain chances will return and linger into midday Tuesday as the cold front passes through the area. Following the passage of the front a surface high will begin building into area from the northwest and the trough axis shifts eastward. By Wednesday dry and cool conditions will ensue as northwest flow will limit heating from the Gulf. We can expect ridging aloft to keep conditions quiet through the end of the period. /NF/ && .AVIATION... (06Z TAFS) Issued at 1246 AM CDT Sat May 25 2024 An area of TSRA/SHRA wl continue to affect GLH-GWO the next several hours and may come in vcty of GTR 09-10Z. Elsewhere VFR conditions are expected to continue prevailing until after 09Z when MVFR cigs wl be psbl across the srn TAF sites until after 14Z. After 14Z, VFR conditions wl prevail areawide through the end of the TAF period. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 92 71 91 / 0 0 20 30 Meridian 72 93 71 93 / 0 0 10 30 Vicksburg 72 92 72 93 / 0 0 20 20 Hattiesburg 72 93 74 93 / 0 0 0 30 Natchez 72 92 73 93 / 0 0 10 20 Greenville 74 92 74 92 / 0 10 40 20 Greenwood 74 92 72 92 / 0 0 40 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/KP/22
In the hours before
Special weather statement, May 24, 9:40 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
940 PM CDT Fri May 24 2024
MSZ018-250330-
Bolivar MS-
940 PM CDT Fri May 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 1030 PM CDT...
At 940 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deeson, or 10 miles northwest of Shelby, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Shelby, Duncan, Alligator, and Deeson around 945 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3412 9066 3389 9066 3402 9098 3402 9090
3403 9089 3406 9089 3408 9087 3410 9088
3409 9092 3412 9095
TIME...MOT...LOC 0240Z 287DEG 18KT 3406 9088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, May 25, 1:16 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
116 AM CDT Sat May 25 2024
ARZ074-075-LAZ007>009-MSZ034-250715-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-
116 AM CDT Sat May 25 2024
...STRONG THUNDERSTORMS WILL IMPACT CHICOT AND ASHLEY COUNTIES...
NORTHERN MOREHOUSE...NORTHWESTERN EAST CARROLL...WEST CARROLL
PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN WASHINGTON
COUNTIES THROUGH 215 AM CDT...
At 115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Old Milo to near Huttig.
Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Crossett, North Crossett, West Crossett, Fountain Hill, and Old
Milo around 120 AM CDT.
Hamburg and Beekman around 125 AM CDT.
Snyder and Berlin around 130 AM CDT.
Galion around 135 AM CDT.
Wilmot, Portland, Montrose, Bonita, Parkdale, and Jones around 140
AM CDT.
Lake Village, Oak Grove, Eudora, Kilbourne, Forest, and Chicot
Junction around 155 AM CDT.
Gassoway around 200 AM CDT.
Millikin and Shelburn around 205 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3315 9211 3316 9214 3321 9212 3321 9208
3328 9204 3331 9198 3335 9199 3338 9196
3340 9199 3339 9146 3336 9104 3298 9118
3293 9121 3291 9120 3267 9129 3290 9208
3301 9207 3307 9213 3310 9214
TIME...MOT...LOC 0615Z 284DEG 51KT 3337 9199 3300 9215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 60 min |
| May 24, 9:40 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| May 25, 3:08 PM CDT | Special Weather Statement | JAN | Winston | 37 min |
| May 25, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 52 min |
| May 25, 3:38 PM CDT | Special Weather Statement | JAN | Noxubee | 37 min |
| May 25, 3:53 PM CDT | Special Weather Statement | JAN | Winston | 52 min |
| May 25, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 54 min |
| May 25, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 19 min |
| May 25, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 57 min |
| May 25, 6:29 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| May 25, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 36 min |
| May 25, 1:16 AM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2024Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.